Halton Regional Police Service
In This Section
Increase Font Normal Font Decrease Font Follow us on Twitter Like us on Facebook View our videos on YouTube

Media Release

Release Date: May 15th, 2019 - 8:56pm

Originator: Inspector, Sue Biggs, Office of the Duty Inspector, 905-825-4777 ext. 4754

Contact: Staff Sergeant, Jeff Foster, 1 District, 905-825-4777 ext. 2410

Location: Milton


Two 18-Year-Old Milton Males Hospitalized After Consuming Unknown Drug

Shortly after 2 p.m. on May 15, 2019, the Halton Regional Police Service responded to a report of two unconscious persons at a residence in Milton. Upon arrival, officers located two unconscious 18-year-old males outside of a home, both of whom were showing obvious signs of a suspected overdose.

Officers quickly administered Naloxone to both victims. One victim received a single dose of Naloxone before regaining consciousness, while the other remained unresponsive and required a second dose of Naloxone to regain consciousness. Both were transferred by ambulance to hospital.

According to information subsequently provided to officers, more than a dozen high school students gathered at the home today, when two of them went outside to smoke what they assumed to be cannabis, purchased from a third party. Shortly after the two youths smoked the substance, both lost consciousness and began to have seizures. A neighbour witnessed this and called 9-1-1.

The outcome of these two overdoses is a direct result of a witness immediately calling 9-1-1, and the rapid administration of Naloxone by our officers.

Our frontline officers carry naloxone and we want to assist. The Good Samaritan Drug Overdose Act provides broad legal protections for anyone seeking emergency support during an overdose, including the person experiencing an overdose. To be clear, the Good Samaritan Drug Overdose Act protects citizens, including youths, from being prosecuted for offences such as simple possession.

If you have a friend or family member who chooses to use drugs, you are encouraged to:

  • Don’t run. Call 9-1-1. An overdose is a medical emergency. Know the signs of an overdose and call 9-1-1 right away.

An investigation into this incident is ongoing, and at this time, we have not confirmed what drug(s) were consumed by the two victims. Anyone with information is asked to contact the on-duty 1 District Staff Sergeant at 905-825-4777 ext. 2410 or investigators at 905-825-4777 ext. 2416.

Tips can also be submitted to Crime Stoppers "See Something? Hear Something? Know Something? Contact Crime Stoppers" at 1-800-222-8477 (TIPS) or through the web at www.haltoncrimestoppers.ca.